The Second Michael LoVerme Memorial Foundation free Computer Clinic was a huge success.  We look forward to another great event next year!  In the meantime, look for our workshops at the library or online (linked below) and read on to find out more about our Computer Clinics.

We provide a personalized sit down, and dedicated 1-on-1 time with a technician. Bring in your computer and spend time with one of our staff; they’ll work with you to troubleshoot any problems you might be experiencing with your PC or Mac. Please do not bring computers that are unable to boot up as we will not be troubleshooting or replacing hardware. For a full list of what we will and will not do, please see below.

During the Computer Clinic, in addition to our 1-on-1 services and educational workshops, we have a Photo Scanning Station where one of our volunteers will assist you in learning how to scan photos into your computer. This station will focus on 20 minute 1-on-1 sessions teaching you the basics of scanning and uploading photos to your personal computer.

Important Info:

  • If bringing a desktop.  Bring just the tower.  We have keyboards, monitors, mice and all the interconnecting cords.
  • If bringing a laptop be sure to bring the power supply.
  • We will service Windows-based PCs and Macs.
What we will do:

  • Update antivirus software or install a freeware version and run the checker
  • PC optimization and system clean-up
  • Remove spyware
  • Defragment your disk drive if needed
  • Remove unnecessary programs from automatically starting up which slow down your computer
  • Make recommendations on how you can update your hardware (larger disk drive, more memory, etc.) or if you should consider purchasing a new computer
  • Make software recommendations
  • Provide a written list of what we did to your computer
What we will NOT do:

  • Update your operating system
  • Repair broken hardware (although if we see an issue we will alert you)
  • Repair computers unable to boot up
  • Remove any software or files without your permission
  • Sell your hardware
  • Build a website or app

 

Clinic Workshop Summary:

Introduction to Social Networking – NEW!
10:00AM – 10:30AM (30 minutes) — Presented by Kiley Naro
This workshop will include an overview of the basics of Facebook, Google+ and Twitter. You will learn how to get started and how to get the most out of each social networking site.

Wikipedia Use & Editing – NEW!
10:30AM – 11:00AM (30 minutes) — Presented by Kiley Naro
This workshop will cover the use and editing of Wikipedia, the free online encyclopedia.

DSLR Cameras
Taking good pictures
11:15AM – 12:15AM (60 minutes) — Presented by Cliff LoVerme and Erin Genett
This workshop will cover DSLR camera operation, f-stops, shutter speed, lenses, megapixels, storing your pictures. It will be presented in two thirty-minute segments where Cliff will focus on equipment and Erin will focus on technique.

Open Forum: Interactive Session – NEW!
12:30AM – 1:00PM (30 minutes) — Presented by The Michael LoVerme Memorial Foundation
This interactive Q&A session will be an opportunity for visitors to ask technology-related questions to our panel of educated and experienced volunteers.

The Internet, safe surfing, and home networking security
1:15PM – 2:15PM (60 minutes) — Presented by Kiley Naro
This workshop will describe what the internet is, how to protect yourself from viruses and identity theft, and how to properly secure your home network.

Building your own PC
2:30PM – 3:15PM (45 minutes) — Presented by Justin Ruddock
This workshop will include a basic overview of computer hardware and how to build your own PC.

Jumpstarting Your Career with LinkedIn
3:30PM – 4:00PM (30 minutes) — Presented by David LoVerme
This workshop will include a lesson on how to optimize your LinkedIn profile, grow your network, and jumpstart your career.

 

In addition to the clinic we host workshops at the Merrimack Public Library.  Previous workshops include:

  • May 14th – 7:00PM (Klumpp Room) – Streaming and the Cloud: This workshop will focus on cloud computing and online video or music streaming. It will focus on both how to use the cloud and media streaming as well as the various options.
  • May 21st – 7:00PM (Klumpp Room) – Internet Safety: This workshop will describe what the internet is, how to protect yourself from viruses and identity theft, and how to properly secure your home network.
  • May 28th – 7:00PM (Klumpp Room) – Mobile Devices and Operating Systems: This workshop will focus on how to use the various types of mobile devices (iphone, ipads, android, kindles, etc.) as well as the differences between them.

 

Thank you to our sponsors!

 

For any questions, or if you would like to volunteer at future clinics please contact jeff@ml-mf.org for more information.